Question 16 A nurse is assessing a female patient who is taking diphenoxylate HCl with atropine sulfate. Which of the following would lead the nurse to suspect that she is experiencing an allergic reaction?
A) Numbness of extremities
B) Headache and lethargy
C) Toxic megacolon
Question 17 A 73-year-old woman has scheduled an appointment with her nurse practitioner to discuss her recurrent constipation. The woman states that she experiences constipation despite the fact that she takes docusate on a daily basis and performs cleansing enemas several times weekly.How should the nurse best respond to this patient’s statements?
A) “Because we become more prone to constipation as we age, you’ll likely need to increase the number of stool softeners you take.”
B) “I’ll refer you to a specialist because it could be that you have a disease affecting your bowels or stomach.”
C) “Taking too many laxatives can make your bowels dependent on them, making you more susceptible to constipation.”
D) “Try using a different over-the-counter laxative and see that if you resolves your problem.”
Question 18 A patient develops diarrhea secondary to antibiotic therapy. He is to receive two tablets of diphenoxylate HCl with atropine sulfate (Lomotil) orally as needed for each loose stool. The nurse should inform him that he may experience
C) muscle aches
D) increase in appetite
Question 19 A patient who takes aluminum hydroxide with magnesium hydroxide (Mylanta) frequently for upset stomach, heartburn, and sour stomach is seen regularly in the clinic. The nurse should assess which of the following?
A) Blood glucose level
B) Serum phosphate level
C) Urine specific gravity
D) Aspartate transaminase levels
Question 20 A teenage boy has undergone a diagnostic workup following several months of persistent, bloody diarrhea that appears to lack an infectious etiology. The boy has also experienced intermittent abdominal pain and has lost almost 15 pounds this year. Which of the following medications is most likely to treat this boy’s diagnosis?
D) Bismuth subsalicylate
Question 21 Mesalamine (Asacol) is prescribed for a 22-year-old woman with Crohn disease. The nurse will discuss with the patient the possibility for which of the following adverse effects related to the new drug therapy?
A) Hair loss
B) Metallic taste
D) Increased appetite